Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 170, NWS Springfield, MO

June 28, 2015Camden County, Miller County, Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 28, 2015, 6:09 PM CDT for Camden County, Miller County, Morgan County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2015, 6:09 PM CDT (23:09 UTC)
Expired
Jun 28, 2015, 7:00 PM CDT
In force
51 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Camden County, MO, Miller County, MO, Morgan County, MO

The radar

The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:59 PM CDTHAIL 11 W Camdenton, MOSPOTTER REPORTED NICKEL AND QUARTER SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 5:16 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WUUS53 KSGF 282309
SVRSGF
MOC029-131-141-290000-
/O.NEW.KSGF.SV.W.0170.150628T2309Z-150629T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
609 PM CDT SUN JUN 28 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  SOUTHWESTERN MILLER COUNTY IN CENTRAL MISSOURI...
  SOUTHEASTERN MORGAN COUNTY IN CENTRAL MISSOURI...

* UNTIL 700 PM CDT

* AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAURIE...AND
  MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BAGNELL...BRUMLEY...CAMDENTON...FREEDOM...GREEN BAY TERRACE...
  HURRICANE DECK...KAISER...LAKE OZARK...LAKELAND...LAKEVIEW...
  LAURIE...LINN CREEK...MONTREAL...OLD LINN CREEK...OSAGE BEACH...
  PURVIS...ROCKY MOUNT...SUNRISE BEACH AND VILLAGE OF FOUR SEASONS.

THIS WARNING ALSO INCLUDES HA HA TONKA STATE PARK...LAKE OF THE
OZARKS STATE PARK AND LAKE OF THE OZARKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3806 9230 3802 9237 3802 9240 3799 9241
      3794 9248 3795 9273 3821 9300 3828 9288
      3831 9274
TIME...MOT...LOC 2309Z 299DEG 40KT 3819 9282

HAIL...1.00IN
WIND...60MPH

$$

GAGAN
2 follow-up statements
200 
WWUS53 KSGF 282326
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CDT SUN JUN 28 2015

MOC141-282336-
/O.CAN.KSGF.SV.W.0170.000000T0000Z-150629T0000Z/
MORGAN MO-
626 PM CDT SUN JUN 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3804 9234 3802 9237 3802 9240 3799 9241
      3794 9248 3795 9273 3814 9290 3820 9284
      3819 9277 3822 9274 3822 9271
TIME...MOT...LOC 2326Z 309DEG 31KT 3811 9272

$$

MOC029-131-290000-
/O.CON.KSGF.SV.W.0170.000000T0000Z-150629T0000Z/
CAMDEN MO-MILLER MO-
626 PM CDT SUN JUN 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MILLER AND NORTHEASTERN CAMDEN COUNTIES UNTIL 700 PM CDT...

AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
VILLAGE OF FOUR SEASONS...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BRUMLEY...CAMDENTON...FREEDOM...GREEN BAY TERRACE...HURRICANE DECK...
KAISER...LINN CREEK...MONTREAL...OLD LINN CREEK...OSAGE BEACH...
PURVIS...SUNRISE BEACH AND VILLAGE OF FOUR SEASONS.

THIS WARNING ALSO INCLUDES HA HA TONKA STATE PARK...LAKE OF THE
OZARKS STATE PARK AND LAKE OF THE OZARKS. 

IN ADDITION...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CAMDEN 
COUNTY UNTIL 645 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR THE LAKE OF THE OZARKS...GET AWAY FROM THE WATER AND 
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING 
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE 
SHELTER NOW.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3804 9234 3802 9237 3802 9240 3799 9241
      3794 9248 3795 9273 3814 9290 3820 9284
      3819 9277 3822 9274 3822 9271
TIME...MOT...LOC 2326Z 309DEG 31KT 3811 9272

HAIL...1.00IN
WIND...60MPH

$$

GAGAN
995 
WWUS53 KSGF 282340
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 PM CDT SUN JUN 28 2015

MOC029-131-290000-
/O.CON.KSGF.SV.W.0170.000000T0000Z-150629T0000Z/
CAMDEN MO-MILLER MO-
640 PM CDT SUN JUN 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MILLER AND CENTRAL CAMDEN COUNTIES UNTIL 700 PM CDT...

AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF CAMDENTON...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BRUMLEY...CAMDENTON...FREEDOM...KAISER...LINN CREEK...MONTREAL AND
OLD LINN CREEK.

THIS WARNING ALSO INCLUDES HA HA TONKA STATE PARK...LAKE OF THE
OZARKS STATE PARK AND LAKE OF THE OZARKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR THE LAKE OF THE OZARKS...GET AWAY FROM THE WATER AND 
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING 
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE 
SHELTER NOW.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3804 9234 3802 9237 3802 9240 3799 9241
      3794 9248 3795 9273 3805 9281 3813 9272
      3814 9258
TIME...MOT...LOC 2340Z 324DEG 26KT 3803 9264

HAIL...1.00IN
WIND...60MPH

$$

GAGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:56 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 28, 2:56 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT Sun Jun 28 2015

.SHORT TERM...(This Evening through Monday)
Issued at 255 PM CDT SUN JUN 28 2015

Extent and timing of thunderstorms later this afternoon into
tonight along with the potential for some storms reaching severe
limits the main forecast concerns.

Focus for thunderstorm development will be associated with a
southward moving cold front entering central Missouri this
afternoon. Front will generate enough lift to eliminate impact of
remaining cap as surface temperatures have not quite been able to
get to convective temperature despite strong low level warm
advection. Better mid level lapse rates and extra UVV associated
with a vort max descending southward into the Mississippi Valley
favor the severe threat to extend from the northeast portions of
the SGF CWA northward toward STL. Convergence along front and
breaking the cap should allow at least scattered storms to take
advantage of the 0-6 KM bulk shear of around 40 knots to lead to
the development of organized line segments. Favorable helicities
generated by southwest surface winds and northerly upper level
flow will need to be monitored for temporary supercellular
characteristics. It will be during these periods that the
potential for large hail will be increased as well as damaging
winds given the dry air in the mid levels.

While some variation exists in how the system evolves later
today...models are in good agreement on weakening storm
development tonight as they track into southern Missouri where
instability diminishes and CIN quickly increases.

Have trended highs on Monday down a bit though still on the upper
end of model consensus.

.LONG TERM...(Monday Night through Sunday)
Issued at 255 PM CDT SUN JUN 28 2015

Western ridge to deamplify during the early portion of the
period though shortwaves to punctuate forecast with periodic
thunderstorm chances.

Moisture pooling along a stalled frontal boundary will add to the
seasonably warm temperatures to send heat indices well into the 90s
Tuesday and over 100 Wednesday. The rebuilding western ridge then
looks to provide some relief on Thursday...all while a meandering
surface front and periodic shortwaves keep up the chance for daily
thunderstorms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1224 PM CDT SUN JUN 28 2015

Extent of TSRA activity tonight will need to be addressed by aviation
operations. Best coverage and more intense convection to occur
closer with weather disturbance tracking down the Mississippi
Valley...while additional storms expected to form along weakening
cold front descending into the Ozarks. Lowest chances will be along
the Kansas and Arkansas border.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Runnels
LONG TERM...Runnels
AVIATION...Runnels
Hazardous weather outlook, Jun 28, 5:27 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 PM CDT SUN JUN 28 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-292230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
527 PM CDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

SCATTERED STORMS HAVE DEVELOPED AHEAD OF A COLD FRONT ACROSS EAST
CENTRAL KANSAS INTO CENTRAL MISSOURI EARLY THIS EVENING. THE FRONT
AND STORMS WILL CONTINUE TO SPREAD SOUTHEAST ACROSS SOUTHEASTERN
KANSAS AND THE MISSOURI OZARKS THIS EVENING.

HAIL TO THE SIZE OF HALF DOLLARS AND WINDS TO 60 MPH WILL
POSSIBLE WITH A FEW OF THE STRONGER STORMS. THERE IS A LOW
TORNADO RISK ACROSS CENTRAL MISSOURI WHERE SLIGHTLY BETTER SHEAR
IS LOCATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S CAN BE EXPECTED
TUESDAY AND WEDNESDAY ACROSS WESTERN MISSOURI AND EXTREME
SOUTHEASTERN KANSAS.

MULTIPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY
NIGHT INTO THE UPCOMING FOURTH OF JULY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED IN ACROSS SOUTHEASTERN KANSAS
 AND THE MISSOURI OZARKS THIS EVENING.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Special weather statement, Jun 28, 5:11 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CDT SUN JUN 28 2015

KSZ073-MOZ066-077-282245-
BOURBON KS-BARTON MO-VERNON MO-
511 PM CDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BARTON...SOUTHEASTERN
BOURBON AND SOUTHERN VERNON COUNTIES UNTIL 545 PM CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GARLAND...OR 6 MILES SOUTHEAST OF FORT
SCOTT...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRONAUGH...DEERFIELD...GARLAND...HANNON...
IRWIN...MILFORD...MILO...MONTEVALLO...MOUNDVILLE...NEVADA...
OSKALOOSA...SHELDON AND VERDELLA.

LAT...LON 3779 9475 3788 9467 3781 9407 3748 9408
      3747 9408 3763 9462 3767 9462 3767 9475
TIME...MOT...LOC 2211Z 287DEG 35KT 3776 9465

GAGAN
Special weather statement, Jun 28, 5:57 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT SUN JUN 28 2015

MOZ056-057-069-282330-
CAMDEN MO-MILLER MO-MORGAN MO-
557 PM CDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMDEN...SOUTHEASTERN
MORGAN AND SOUTHWESTERN MILLER COUNTIES UNTIL 630 PM CDT...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
BARNUMTON TO LAURIE TO ROCKY MOUNT...MOVING SOUTHEAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE CAMDENTON...LAKE OZARK...LAKELAND...
LAURIE...OSAGE BEACH AND VILLAGE OF FOUR SEASONS.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE HA HA
TONKA STATE PARK...LAKE OF THE OZARKS STATE PARK AND LAKE OF THE
OZARKS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3806 9230 3797 9251 3800 9278 3820 9309
      3825 9308 3824 9291 3833 9270
TIME...MOT...LOC 2257Z 310DEG 25KT 3819 9298 3818 9282
          3823 9271

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 5:11 PM CDTSpecial Weather StatementSGFBarton34 min
Jun 28, 5:57 PM CDTSpecial Weather StatementSGFCamden33 min
Jun 28, 6:21 PM CDTTornado WarningSGFCamden24 min
Jun 28, 6:54 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede, Pulaski51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.